, Volume 15, Issue 2, pp 271-294
Date: 07 Jul 2009

Multiplicity one theorem for \(({\rm GL}_{n+1}({\mathbb{R}}), {\rm GL} _ {n} ({ \mathbb{R}}))\)

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract.

Let F be either \({\mathbb{R}}\) or \({\mathbb{C}}\) . Consider the standard embedding \({\rm GL}_n(F) \hookrightarrow {\rm GL}_{n+1}(F)\) and the action of GL n (F) on GL n+1(F) by conjugation. We show that any GL n (F)-invariant distribution on GL n+1 (F) is invariant with respect to transposition. We prove that this implies that for any irreducible admissible smooth Fréchet representations π of GL n+1 (F) and \(\tau\) of GL n (F), $${\rm dim\,Hom}_{{\rm GL}_{n}(F)}(\pi, \tau) \leq 1$$ . For p-adic fields those results were proven in [AGRS].